Missouri, 2005

Damaging Wind in Missouri, July 1, 2005

July 1, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 11:02 PM CST, 59 minutes earlier.

Area forecast discussion, Jun 30, 11:02 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CDT FRI JUL 1 2005

.DISCUSSION...

...MESOSCALE DISCUSSION...

LONG LIVED TORNADIC SUPERCELL APPEARS TO BE FINALLY MERGING WITH A
BROKEN LINE OF WEAKER CONVECTION ADVANCING FROM THE WEST OVER NE
NEWTON COUNTY. REPORTS WITH THIS STORM INCLUDE NUMEROUS TORNADO
SIGHTINGS...HURRICANE FORCE STRAIGHT LINE WINDS AND VERY LARGE HAIL
UP TO BASEBALL SIZE.

ALTHOUGH 04Z SURFACE ANALYSIS INDICATES THAT THE ENTIRE CWA IS
FIRMLY INTO A STABLE LOW LEVEL AIRMASS WITH TEMPERATURES IN THE MID
60S TO LOWER 70S...SEVERE CONVECTION CONTINUES TO DEVELOP UPSTREAM.
LATEST VAD WIND PROFILE DATA FROM KSGF INDICATES THAT LOW LEVEL COLD
POOL IS NEARLY 6000 FEET DEEP

3.4 DEGREE VELOCITY IMAGERY...COUPLED WITH INTERPOLATED HILLSBORO KS
PROFILER DATA SHOW THAT MODELS HAVE SIGNIFICANTLY UNDERFORECAST AN
UPPER LEVEL SPEED MAX CURRENTLY RACING ACROSS KANSAS. 80+ KNOTS OF
FLOW AROUND 30,000 FEET CONTINUES TO MAINTAIN AN EXCEPTIONALLY
STRONG FLOW ENVIRONMENT SUPPORTIVE OF ELEVATED SUPERCELLS AND BOW
ECHOES...AIDED BY MORE THAN AMPLE ELEVATED INSTABILITY.

THE THIRD IN A SERIES OF SMALL SCALE BOWS CONTINUES TO DEVELOP OVER
SE KANSAS IN EASTERN NEOSHO COUNTY. REFLECTIVITY SIGNATURES SHOW A
VERY UPRIGHT SYSTEM WITH EVEN SOME SLIGHT FORWARD TILTING...WITH A
VERY STRONG FRONT END REFLECTIVITY GRADIENT AND MID LEVEL MARC
SIGNATURE. POTENTIAL FOR SIGNIFICANT WIND DAMAGE AND LARGE HAIL WILL
CONTINUE DESPITE THE STABLE NEAR-SURFACE LAYER.

MODELS HAVE ALSO UNDERFORECAST A NOCTURNAL LOW LEVEL JET OVER THE
PLAINS WHICH HAS AIDED IN NEW DEVELOPMENT UPSTREAM. AMPLE MID LEVEL
CONVERGENCE EXISTS SUCH THAT THE COMBINATION OF PROPAGATION AND
ADVECTION MAY ULTIMATELY LEAD TO A DEVELOPING FLASH FLOOD SITUATION
OVER SE KS INTO FAR SW MO AS TRAINING STRONG/SEVERE CONVECTION
CONTINUES WELL INTO THE OVERNIGHT HOURS.

BOOKBINDER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 30, 4:24 PM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT THU JUN 30 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
524 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING ACROSS
  PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS
  LATE THIS AFTERNOON.

  A VERY MOIST AND STRONGLY UNSTABLE AIRMASS HAS BEEN IN PLACE
  ACROSS THE REGION THROUGH MUCH OF TODAY. VERTICAL WIND SHEAR WAS
  INCREASING RAPIDLY AHEAD OF APPROACHING UPPER LEVEL JET STREAM.
  THIS WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS AND
  SUPERCELLS INTO THE EVENING HOURS...GENERALLY WEST OF A HERMITAGE
  TO LEBANON TO GAINESVILLE LINE.

  DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO GOLF BALL SIZE
  ARE EXPECTED TO BE THE MAIN THREATS WITH THESE STORMS. TORRENTIAL
  RAINFALL WILL ACCOMPANY MANY OF THESE STORMS...HOWEVER RECENT DRY
  CONDITIONS AND FORWARD STORM MOVEMENT SHOULD PRECLUDE ANY
  WIDESPREAD FLOODING.

  A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF
  SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THERE IS A CHANCE THAT THUNDERSTORMS COULD LINGER INTO THE EARLY
  MORNING HOURS FRIDAY...MAINLY SOUTH OF HIGHWAY 60.

  THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH
  WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS SHOULD BE PREPARED FOR ACTIVATION FOR INTO THE
  EVENING HOURS..

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOOKBINDER

In the hours before

Local storm report, Jun 30, 11:19 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT FRI JUL 01 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1218 AM     HAIL             3 N PIERCE CITY         36.99N 94.00W
07/01/2005  1.75 INCH        LAWRENCE           MO   AMATEUR RADIO

FEH
Local storm report, Jun 30, 11:23 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT FRI JUL 01 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FUNNEL CLOUD     GRANBY                  36.92N 94.27W
07/01/2005                   NEWTON             MO   LAW ENFORCEMENT

1222 AM     HAIL             2 W PIERCE CITY         36.95N 94.04W
07/01/2005  1.75 INCH        LAWRENCE           MO   EMERGENCY MNGR

FEH
Local storm report, Jun 30, 11:48 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 AM CDT FRI JUL 01 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     1 W JOPLIN              37.08N 94.54W
06/30/2005                   JASPER             MO   EMERGENCY MNGR

            TREE DAMAGE LOCATIONS WEST OF TOWN. LARGE 2-INCH
            DIAMETER TREE LIMBS DOWN WITH DEBRIS. 6 TO 8-INCH
            BRANCHES BROKEN 5 MILES SOUTH OF COUNTY ROAD 100 EXIT
            20/21..

1200 AM     TSTM WND DMG     5 W GREENBUSH           37.52N 95.07W
07/01/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            BARN BLOWN ACROSS HIGHWAY.

1219 AM     TSTM WND DMG     (UMN)MONETT             36.88N 93.90W
07/01/2005                   BARRY              MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN MONETT

1220 AM     HAIL             MC CUNE                 37.35N 95.02W
07/01/2005  1.00 INCH        CRAWFORD           KS   EMERGENCY MNGR

1222 AM     HAIL             10 NE PIERCE CITY       37.05N 93.87W
07/01/2005  1.75 INCH        LAWRENCE           MO   EMERGENCY MNGR

1225 AM     HAIL             BRADLEYVILLE            36.78N 92.90W
07/01/2005  0.75 INCH        TANEY              MO   FIRE DEPT/RESCUE

1225 AM     TSTM WND DMG     MC CUNE                 37.35N 95.02W
07/01/2005                   CRAWFORD           KS   EMERGENCY MNGR

            LIMBS DOWN.

1227 AM     HAIL             4 NE PIERCE CITY        36.99N 93.95W
07/01/2005  1.25 INCH        LAWRENCE           MO   TRAINED SPOTTER

SR
Local storm report, Jun 30, 11:55 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 AM CDT FRI JUL 01 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     WEBB CITY               37.15N 94.47W
06/30/2005                   JASPER             MO   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN BETWEEN 1159 PM AND
            1215 AM.

MT
Local storm report, Jun 30, 11:56 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 AM CDT FRI JUL 01 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     3 W WEIR                37.30N 94.82W
07/01/2005                   CHEROKEE           KS   AMATEUR RADIO

            TREES AND BARRICADES BLOWN ACROSS HIGHWAY 7.

MT
Local storm report, Jun 30, 11:57 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT FRI JUL 01 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     WEBB CITY               37.15N 94.47W
06/30/2005                   JASPER             MO   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN BETWEEN 1159 PM AND
            1215 AM.

1200 AM     TSTM WND DMG     5 W GREENBUSH           37.52N 95.07W
07/01/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            BARN BLOWN ACROSS HIGHWAY.

1200 AM     HAIL             (UMN)MONETT             36.88N 93.90W
07/01/2005  1.00 INCH        BARRY              MO   EMERGENCY MNGR

1210 AM     FUNNEL CLOUD     GRANBY                  36.92N 94.27W
07/01/2005                   NEWTON             MO   LAW ENFORCEMENT

1218 AM     HAIL             3 N PIERCE CITY         36.99N 94.00W
07/01/2005  1.75 INCH        LAWRENCE           MO   AMATEUR RADIO

1219 AM     TSTM WND DMG     (UMN)MONETT             36.88N 93.90W
07/01/2005                   BARRY              MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN MONETT

1220 AM     HAIL             MC CUNE                 37.35N 95.02W
07/01/2005  1.00 INCH        CRAWFORD           KS   EMERGENCY MNGR

1222 AM     HAIL             10 NE PIERCE CITY       37.05N 93.87W
07/01/2005  1.75 INCH        LAWRENCE           MO   EMERGENCY MNGR

1222 AM     HAIL             2 W PIERCE CITY         36.95N 94.04W
07/01/2005  1.75 INCH        LAWRENCE           MO   EMERGENCY MNGR

1225 AM     HAIL             BRADLEYVILLE            36.78N 92.90W
07/01/2005  0.75 INCH        TANEY              MO   FIRE DEPT/RESCUE

1225 AM     TSTM WND DMG     MC CUNE                 37.35N 95.02W
07/01/2005                   CRAWFORD           KS   EMERGENCY MNGR

            LIMBS DOWN.

1227 AM     HAIL             4 NE PIERCE CITY        36.99N 93.95W
07/01/2005  1.25 INCH        LAWRENCE           MO   TRAINED SPOTTER

1230 AM     TSTM WND DMG     3 W WEIR                37.30N 94.82W
07/01/2005                   CHEROKEE           KS   AMATEUR RADIO

            TREES AND BARRICADES BLOWN ACROSS HIGHWAY 7.

The radar

The Springfield radar (KSGF), 100 km away, was scanning. The volume nearest the first event began at 06:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
July 1, 12:01 AM CST
Where
Jasper County, Joplin
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.083, -94.517

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467340.